Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Compactness criteria for Riemannian manifolds


Author: Gregory J. Galloway
Journal: Proc. Amer. Math. Soc. 84 (1982), 106-110
MSC: Primary 53C20
MathSciNet review: 633289
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Ambrose, Calabi and others have obtained Ricci curvature conditions (weaker than Myers' condition) which ensure the compactness of a complete Riemannian manifold. Using standard index form techniques we relate the problem of finding such Ricci curvature criteria to that of establishing the conjugacy of the scalar Jacobi equation. Using this relationship we obtain a Ricci curvature condition for compactness which is weaker than that of Ambrose and, in fact, which is best among a certain class of conditions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0633289-3
PII: S 0002-9939(1982)0633289-3
Article copyright: © Copyright 1982 American Mathematical Society